MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event was explanted and has not been returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply h3 other text : device was not returned to endologix.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft (bsg) and two (2) afx vela suprarenal aortic extensions to treat an abdominal aortic aneurysm (aaa).The aneurysm measured 5.9 cm in diameter.The distance between lowest renal and bifurcation was 139mm.The afx2 bsg deployment went fine.The right iliac artery had to be ballooned to advance the 17fr sheath past the renal arteries to deploy the proximal afx vela suprarenal.An angiogram was taken, and the renal arteries were marked.The afx vela suprarenal was deployed without problems and landed 2-3mm below the renal arteries.The sheath was re-advanced, and it was noticed mid graft deployment the sheath would not go up.The physician stopped the procedure and did not continue pushing.The delivery system was pulled back and rotated then the device went up without issue.The second afx veal suprarenal was inserted and deployed just above the bifurcation, well below the renal arteries.The physician post ballooned with a coda (non-endologix) balloon in the aorta as well as bilaterally in the iliac arteries.Post implant image showed the proximal afx vela suprarenal was now well above the renal arteries and partially covering the superficial mesenteric artery (sma); however, blood flow was still reaching the renal arteries.The left brachial artery was accessed and inserted a 7x80cm sheath to just above the renal arteries to get behind the graft and chimney both renal arteries with renal stents; however, this was unsuccessful.Attempts were made to bring down the afx vela suprarenal using the inflated coda balloon and pulling down.The physician was also able to advance the 7x80 sheath and push the graft down from above.The graft came down but not enough and it was still 5-7mm above the renal arteries.Another angiogram was taken prior to transferring the patient to another facility where slow flow was observed in the renal arteries as well as the sma.During the procedure it was not noticed that the afx vela suprarenal covered the renal arteries nor that it was pushed up by the sheath at any point.There was still flow into both renal arteries and the sma, but the patient had not made urine at that time, therefore the physicians at the other facility elected to explant the stent grafts without further complication.The patient was reported as stable and getting a follow-up on renal functions.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed as the explanted device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the bilateral renal artery occlusion and superior mesenteric artery occlusion are confirmed.The surgical conversion with explant is unconfirmed.This is moderately consistent with the reported adverse event/incident.The complaint is most likely procedure related.Procedure related harms could not be determined.The final patient status was reported as transferring to another facility where the explant occurred.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: awareness date has been updated.Investigation type codes: remove code 4118.Investigation finding codes: remove code 3233.Investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19230489
Report Number3011063223-2024-00067
Device Sequence Number15162010
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)250519
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Model NumberA28-28/C95-O20V
Device Lot Number2578207013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2751849025; AFX2 BIFURCATED STENT GRAFT, LOT # 2456102001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale